Calcium channel blockers (CCB) and beta-blockers (BB) account for approximately 40% of cardiovascular drug exposures reported to the American Association of Poison Centers. However, these drugs represent >65% of deaths from cardiovascular medications. Yet, caring for patients poisoned with these medications can be extremely difficult. Severely poisoned patients may have profound bradycardia and hypotension that is refractory to standard medications used for circulatory support.Calcium plays a pivotal role in cardiovascular function. The flow of calcium across cell membranes is necessary for cardiac automaticity, conduction and contraction, as well as maintenance of vascular tone. Through differing mechanisms, CCB and BB interfere with calcium fluxes across cell membranes. CCB directly block calcium flow through L-type calcium channels found in the heart, vasculature and pancreas, whereas BB decrease calcium flow by modifying the channels via second messenger systems. Interruption of calcium fluxes leads to decreased intracellular calcium producing cardiovascular dysfunction that, in the most severe situations, results in cardiovascular collapse.Although, CCB and BB have different mechanisms of action, their physiological and toxic effects are similar. However, differences exist between these drug classes and between drugs in each class. Diltiazem and especially verapamil tend to produce the most hypotension, bradycardia, conduction disturbances and deaths of the CCB. Nifedipine and other dihydropyridines are generally less lethal and tend to produce sinus tachycardia instead of bradycardia with fewer conduction disturbances.BB have a wider array of properties influencing their toxicity compared with CCB. BB possessing membrane stabilising activity are associated with the largest proportion of fatalities from BB overdose. Sotalol overdoses, in addition to bradycardia and hypotension, can cause torsade de pointes. Although BB and CCB poisoning can present in a similar fashion with hypotension and bradycardia, CCB toxicity is often associated with significant hyperglycaemia and acidosis because of complex metabolic derangements related to these medications. Despite differences, treatment of poisoning is nearly identical for BB and CCB, with some additional considerations given to specific BB. Initial management of critically ill patients consists of supporting airway, breathing and circulation. However, maintenance of adequate circulation in poisoned patients often requires a multitude of simultaneous therapies including intravenous fluids, vasopressors, calcium, glucagon, phosphodiesterase inhibitors, high-dose insulin, a relatively new therapy, and mechanical devices. This article provides a detailed review of the pharmacology, pathophysiology, clinical presentation and treatment strategies for CCB and BB overdoses.